# SDR JIKA2016042401

- Difficulty date: April 26, 2016
- Submitted: April 29, 2016
- Operation: Air carrier
- Aircraft: N68TA
- Make and model: Beech C-99
- Aircraft serial: U177
- Aircraft time: 24,057 hours, 35,756 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: MS24171D1
- Condition: Shorted
- Location: Landing Gear
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON FINAL APPROACH AFTER THE PILOT SELECTED THE LG TO THE DOWN POSITION AN ELEC SMELL WAS REPORTED.  THEY LANDED WITHOUT INCIDENT & DURING TAXI TO PARKING THE SMELL BECAME STRONGER & SMOKE BEGAN TO FILL THE COCKPIT.  THE PILOT STOPPED THE ACFT AT THE PARKING RAMP, TURNED OFF ALL ELEC POWER & EXITED THE ACFT.  ONCE THE POWER WAS TURNED OFF THE SMOKE DISSIPATED.  FOUND THE LG MOTOR POWER RELAY WAS SHORTED INTERNALLY ALLOWING THE MOTOR TO RUN CONTINUOUSLY, CAUSING THE SMOKE.  REPLACED THE RELAY, PN MS24171-D1, AS A PRECAUTION REPLACED THE LG MOTOR & CURRENT LIMITER.
